As you may know, at Scarleteen we do not yet endorse suppressing menstruation/continuous birth control -- using a hormonal method of birth control in order to skip withdrawal bleeds/periods -- for women under 18, because there still is yet to be any study done or published with adolescent women to evaluate if it is safe or medically sound for those in that stage of physical development.
There is yet no available data concerning the long term effects of menstrual suppression on a woman's overall health, at any age. I should also mention that no studies have been published yet about the safety or efficacy of suppressing periods with the patch or vaginal ring.
However, there have been published and reviewed studies for women over 18 using oral contraceptives for suppression. Even though sample sizes have been relatively small (and to my understanding, without control groups of women not using BCPs), and they have been short-term studies, they have provided enough information to make cleRead more...
Lemontree asks: I am 20 years old and have been on the pill for about 2 years now and at first me and my boyfriend (coming to our 3.5 year anniversary! yay) would always use a condom as well just to be that extra safe. But awhile back we discussed not using a condom for our first time and seeing as I was on pill (which I have never missed) knew we would be safe. We also tried researching online about when the safest time on the pill would be and I couldn't find much information...just that if you take the pill on time etc. then you should be safe all the time and other sites saying always use a condom no matter what (which me and my boyfriend disregard because we are each others firsts and only so no risk of catching anything).
I have been on Amoxicillin for about 2 weeks now. I finished my prescription a few days ago and now my period is 2 weeks early. I am on birth control and I know antibiotics can interfere with it, but I was just wondering if maybe they caused my period to be early like that. Should I be worried something is wrong? Thanks in advance for the help!!
I am sexually active and I have a boyfriend and I have been on the the pill (I have tried a few different brands) for about 21 months now and have always had some problems with my mood/personality/I've turned into a huge bitch since I have been on it. The pill I am on right now, Ortho-Tricyclen Lo, has given me the least problems with this but I strongly feel like I am still pretty psychotic (I know that more than pills has to be blamed for this but I know it must have something to do with it). I need to know if I should go off the pill and use condoms (which I don't want to do) or if I should try a different birth control method (I though the Copper IUD looked good but also kind of scary) or maybe if I just need therapy or something. I like being on the pill for other reasons but I am sort of freaked out by how I am sometimes.
My boyfriend and I have had a sexual relationship for over 5 years now. I've always been on birth control, but recently (1 week ago) switched to another pill. The past 2 weeks he has been ejaculating inside of me.
Two questions: does my risk of pregnancy go up since I am in the middle of transitioning between pills AND how do I clean myself since he has been finishing there? I hear so many different views on douching, but I don't feel clean and would like to do something about it. Thanks so much.
Hello, I love your site very much as it offers straight and honest answers to questions that we ask ourselves every day. Thanks a lot for that ^_^
I am 23 years old, and I have 1 1/2 questions. I am currently taking Loestrin24 Fe and have been on it for about a year and a half. My main use for it was to help with painful cramps I would get every month, but now I have become sexually active with my fiance. We were both virgins who believe that sex should only be shared by two people who are truly in love and I know that I can trust him 100%. So STDs are really not an issue and I have been having sex without any other form of contraception other than birth control. My first question is as follows, is it possible/more likely to get pregnant while taking the inactive pills of the birth control cycle pack? Is it absolutely necessary to use a condom as a secondary form of birth control while I am on the inactive pills?
My next and main question is this, currently I start my pill pack on a Monday, and with this specific birth control I start the inactive pills on a Thursday therefore I get my "period" on a Saturday. I don't want to get my period on a weekend anymore, so what is the best way to restart my cycle so that I get it say on a Monday or Tuesday. Would it be okay to just take the inactive pills up to Sunday which is the last day I am currently taking them, go without taking ANY pills for two days and start the new pack on a Wednesday-- or should I just skip some of the inactive pills altogether? Thanks a lot for your time, your site is very helpful :)
I often have unprotected sex with my ex-fiance. Stupid I know. But I am supposed to be on birth control pills. In June, after we split I stop taking them. Now in December we have had intercourse multiple time again. I have two questions. If I take a pill every time after our intercourse (which I've been doing), will I get pregnant? And will that mess up my body?